Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 312, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 29, 2004, 9:24 PM CDT for Boone County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2004, 9:24 PM CDT (02:24 UTC)
- Expired
- Oct 29, 2004, 10:15 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Boone County, MO
The radar
The St Louis radar (KLSX), 148 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 29, 5:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 300224 SVRLSX MOC019-300315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 923 PM CDT FRI OCT 29 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN CENTRAL MISSOURI * UNTIL 1015 PM CDT * AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF COLUMBIA...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... COLUMBIA MURRY HALLSVILLE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3894 9255 3879 9243 3890 9216 3921 9213 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 3:30 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Oct 29, 3:30 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT FRI OCT 29 2004 .DISCUSSION... MAIN CONCERN AT THIS TIME DEALS WITH TIMING AND INTENSITY OF THUNDERSTORMS TONIGHT. NO SIGNIFICANT DIFFERENCES ARE NOTED IN THE SHORT TERM MODELS AT THIS TIME...SO GENERALLY FOLLOWED A BLEND OF THE TWO. USED 00Z GFS FOR THE EXTEND PART OF FORECAST AS IT SEEMS TO FALL IN THE MIDDLE OF DIVERGENT SOLUTIONS. MOS TEMPERATURES ARE IN GOOD AGREEMENT AND GENERALLY FOLLOWED. THUNDERSTORMS ARE STARTING TO DEVELOP ALONG FRONT OVER SERN NE/SWRN IA AT THIS TIME. EXPECT CONTINUED BKN LN OF TSRA TO DEVELOP SWD ALG THE FRONT LATE THIS AFTN/EARLY EVE SWD INTO WRN MO. THINK THAT CAPES WILL BE IN THE 1000-1500 J/KG RANGE WHEN THE TSRA MOVES INTO CNTRL MO AROUND 02-03Z...AND 500-1000 J/KG BY THE TIME THE MAKE IT TO THE MS RIVER AROUND 04-06Z. FORECAST HODOGRAPHS SUGGEST THAT MAIN THREAT WILL BE SUPERCELLS (0-6KM SHEAR OF 40-55KTS) EVOLVING INTO BOWING SEGMENTS AS FORECAST HODOGRAPHS BECOME MORE UNIDIRECTIONAL WITH TIME. AMOUNT OF SHEAR IS A CONCERN FOR SOME ISOLATED TORNADO RISK EARLY AS 0-1KM SHEAR IS FORECAST TO BE 30-40KTS. THINK THREAT FOR SVR WILL RAPILY DECLINE OVER IL COUNTIES AFTER MIDNIGHT GIVEN DECREASING INSTABILITY. FRONT CLEARS CWA BY MORNING...ENDING PRECIP CHANCES FOR THE WEEKEND. TOMORROW CERTAINLY WILL BE A BREEZY DAY WITH UNDIRECTIONAL FLOW HELPING TO MIX DOWN SOME OF THE 35-40KT 850MB WINDS. ALSO SHOULD SEE BKN CLOUDS DEVELOP IN THE NORTH GIVEN THE HIGH DEGREE OF MOISTURE IN LOW LEVEL CYCLONIC CONVERGENCE. LOW LEVEL JET INCREASES ON SUNDAY NIGHT AS WARM FRONT MOVES BACK NORTHWARD. WENT WITH LIKELY POPS SUNDAY NIGHT/MONDAY IN THE S AND E AS FIRST SHORWAVE EJECTS OUT OF SWRN CONUS TROUGH. ALSO HAVE CHANCES GOING INTO WEDNESDAY AS MAIN TROUGH MOVES NEWD ACROSS THE CNTRL CONUS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE IL...NONE && BRITT
Hazardous weather outlook, Oct 29, 3:45 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT FRI OCT 29 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 345 PM CDT FRI OCT 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST...CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE UNSEASONABLY WARM... HUMID AND UNSTABLE ENVIRONMENT AHEAD OF A COLD FRONT WHICH WILL BE MOVING SOUTHEASTWARD THROUGH THE REGION TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. . .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT AND MONDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Oct 29, 7:44 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 PM CDT FRI OCT 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 S LOUISIANA 39.40N 91.06W
10/29/2004 PIKE MO LAW ENFORCEMENT
SEVERAL TREES DOWN ON COUNTY ROUTE D.
0545 PM TSTM WND DMG 8 N HARDIN 39.27N 90.62W
10/29/2004 CALHOUN IL LAW ENFORCEMENT
ON STATE HIGHWAY 100 BETWEEN KAMPSVILLE AND MICHAEL.
TREES DOWN ON HIGHWAY. COMMERICAL POWER LOST IN ALL OF
COUNTY...PARTIALLY RESTORED AT 610 PM.
0555 PM TSTM WND DMG 2 SE PLEASANT HILL 39.42N 90.85W
10/29/2004 PIKE IL LAW ENFORCEMENT
ON STATE ROUTE 96 NEAR PEA RIDGE ELK FARM NEAR BAY CREEK.
POWER LINES DOWN...TREES DOWN.
0600 PM TSTM WND DMG 1 N HARDIN 39.17N 90.62W
10/29/2004 CALHOUN IL LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG STATE HIGHWAY 96.
0610 PM TSTM WND DMG 1 W CARROLLTON 39.30N 90.43W
10/29/2004 GREENE IL LAW ENFORCEMENT
LARGE TREE BRANCHES DOWN ON LONE OAK GOLF COURSE.
&&
WDBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 12:39 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.